Wildfire, Collingsworth
- When
- September 9, 2:58 PM CST to 9:00 PM CST
- Where
- Collingsworth forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.965, -100.270 (the zone’s center; the record gives no point)
The Kelly Wildfire began about twelve miles east southeast of Shamrock in Collingsworth County around 1458 CST. The wildfire consumed an estimated five hundred acres although no structural damage or injuries were reported.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Kelly Wildfire began about twelve miles east southeast of Shamrock in Collingsworth County around 1458 CST. The wildfire consumed an estimated five hundred acres although no structural damage or injuries were reported. The wildfire was caused by lightning and was finally contained by 2100 CST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Sep 9, 2:53 PM CST, 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 353 PM CDT WED SEP 9 2009 .DISCUSSION... MAIN FORECAST CONCERNS THIS AFTERNOON WILL BE DETERMINING CHANCES OF SHOWERS AND THUNDERSTORMS FOR THE REMAINDER OF THE WEEK. COLD FRONT HAS JUST ABOUT CLEARED THE PANHANDLES THIS AFTERNOON... WITH SHOWERS AND THUNDERSTORMS RECENTLY DEVELOPING ACROSS THE SOUTHERN TEXAS PANHANDLE MAINLY SOUTH OF INTERSTATE 40. MAIN THREAT FROM THESE STORMS SHOULD BE LOCALLY HEAVY RAINFALL WITH WEAK FLOW ALOFT (5 TO 10 KNOTS AT 500MB). HOWEVER...A STRONG STORM OR TWO CERTAINLY IS POSSIBLE GIVEN INCREASING INSTABILITY...ESPECIALLY OVER THE SOUTHERN HALF OF THE FORECAST AREA. HAVE ORIENTED POPS THIS AFTERNOON AND TONIGHT WITH HIGHEST ACROSS THE EXTREME SOUTHERN PANHANDLE WITH SOME SLIGHT END POPS ACROSS THE NORTH. TIME HEIGHT CROSS SECTIONS DEPICT NEARLY SATURATED LOWER LEVELS FOR TONIGHT... SO LOW CLOUDS AND POSSIBLY SOME FOG COULD BECOME A CONCERN... ESPECIALLY ACROSS THE NORTHERN ZONES. HOWEVER...WILL LEAVE MENTION OF FOG OUT OF THE GRIDS ATTM AND DEFER TO THE EVENING SHIFT. STAYED FAIRLY CLOSE TO MAV NUMBERS TONIGHT WITH UPPER 50S TO LOWER 60S IN MOST LOCATIONS. WEAKENING FRONTAL BOUNDARY WILL BE SITUATED JUST SOUTH OF THE PANHANDLES ON THURSDAY. WITH POST FRONTAL UPSLOPE FLOW...HELD ON TO THE SLIGHT TO CHANCE POPS ACROSS THE AREA DESPITE BOTH THE MAV/MET GUIDANCE RETURNING NON MENTIONABLE POPS. AGAIN...WILL FAVOR THE SOUTHERN TEXAS PANHANDLE FOR LOCATION OF THE HIGHEST POPS FOR THURSDAY. SHAVED A FEW DEGREES OFF OF GUIDANCE ON THURSDAY WITH PLENTY CLOUD COVER ACROSS THE PANHANDLES...WITH LOWER 80S AT MOST LOCATIONS. ATTENTION WILL TURN TO THE NEXT SYSTEM WHICH WILL AFFECT THE PANHANDLES TOWARDS THE END OF THE WORK WEEK. UPPER LEVEL TROUGH WILL MOVE ACROSS SOUTHERN CANADA AND THE NORTHERN PLAINS STATES THURSDAY INTO FRIDAY. COLD FRONT WILL MOVE ACROSS THE PANHANDLES ON FRIDAY EVENING...AND CHANCE POPS WERE RETAINED TO ACCOUNT FOR THIS. GFS/EUROPEAN STILL INSIST ON UPPER LOW CLOSING OFF AND DROPPING SOUTH IN THE NORTHERN PLAINS BEFORE RETROGRADING TO THE WEST BY THE END OF THE WEEKEND. HELD ONTO POPS FOR SATURDAY AND SUNDAY... CONSIDERING SOME SHORTWAVE ENERGY MAY BE ABLE TO ROTATE AROUND UPPER FEATURE. AGAIN...CLOUD COVER AND THUNDERSTORM CHANCES WILL CONTINUE TO ARGUE FOR COOLER TEMPS THROUGH THE WEEKEND. MEX NUMBERS WERE UNDERCUT ACROSS THE BOARD FOR SATURDAY AND SUNDAY...WITH LOWER TO MIDDLE 70S FOR BOTH DAYS. FORECAST REMAINS DRY FROM MONDAY ON...WITH SLOWLY MODERATING TEMPERATURES. && .FIRE WEATHER... NO FIRE WEATHER CONCERNS ANTICIPATED THROUGH THE FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 61 80 60 79 59 / 40 30 30 30 40 BEAVER OK 62 82 61 81 58 / 20 20 20 20 40 BOISE CITY OK 57 80 58 80 55 / 20 20 20 20 40 BORGER TX 63 82 63 81 60 / 30 30 20 30 40 BOYS RANCH TX 60 80 59 80 58 / 30 30 20 30 40 CANYON TX 60 80 60 79 59 / 50 30 30 30 40 CLARENDON TX 64 82 63 80 61 / 40 30 30 30 40 DALHART TX 58 80 59 80 57 / 20 30 20 20 40 GUYMON OK 61 81 61 80 57 / 20 20 20 20 40 HEREFORD TX 59 80 59 79 58 / 50 30 30 30 40 LIPSCOMB TX 63 82 62 81 59 / 20 20 20 20 40 PAMPA TX 62 80 62 80 59 / 30 30 20 30 40 SHAMROCK TX 65 83 64 81 61 / 40 30 30 30 40 WELLINGTON TX 66 83 65 82 63 / 40 30 30 30 40 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 15/10
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT WED SEP 9 2009 OKZ001>003-TXZ001>020-101100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT WED SEP 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THUNDERSTORMS ARE POSSIBLE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES THROUGH TONIGHT. ANY STORMS THAT DEVELOP SHOULD REMAIN BELOW SEVERE LEVELS AT THIS TIME. HOWEVER...HEAVY RAINFALL MAY ACCOMPANY THE STRONGEST STORMS...WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES THURSDAY THROUGH SUNDAY. SOME OF THE STORMS THAT FORM MAY BECOME MARGINALLY SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. IN ADDITION...HEAVY RAINFALL WILL BE POSSIBLE... WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GOEHRING
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 337 PM CDT WED SEP 9 2009 TXZ014-015-019-020-092100- GRAY TX-WHEELER TX-COLLINGSWORTH TX-DONLEY TX- 337 PM CDT WED SEP 9 2009 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT FOR DONLEY... COLLINGSWORTH...WHEELER AND GRAY COUNTIES. AT 335 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING STRONG THUNDERSTORMS 10 MILES AND 20 MILES NORTHEAST OF LELIA LAKE...MOVING SOUTHWEST AT 10 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. COLD AIR FUNNELS HAVE BEEN REPORTED WITH THE STORM NORTHEAST OF LELIA LAKE AND CLARENDON. COLD AIR FUNNELS ALMOST NEVER REACH THE GROUND....BUT ON RARE OCCASIONS THEY DO. IF A COLD AIR FUNNEL IS SPOTTED...TAKE SHELTER IN A STURDY BUILDING AWAY FROM WINDOWS. LG
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, September 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 196575.